MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.ejpn.2014.12.010

Медицинская библиотека · European journal of paediatric neurology : EJPN : official journal of the European Paediatric Neurology Society · 2014

Pharmacological interaction between valproic acid and carbapenem: what about levels in pediatrics?

Miranda Herrero M Concepción, Alcaraz Romero Andrés J, Escudero Vilaplana Vicente, Fernández Lafever Sarah Nicole, Fernández-Llamazares Cecilia Martínez, Barredo Valderrama Estibaliz, Vázquez López María, de Castro Pedro

СтатьяПеревод в очереди

Аннотация

UNLABELLED: Valproic acid (VPA) is the most commonly used antiepileptic drug in pediatric patients, but its major drawback is its multiple pharmacological interactions.

OBJECTIVE

To study children who had been simultaneously treated with carbapenems and valproic acid, considering drug levels, pharmacological interactions and clinical follow-up.

MATERIAL AND

METHODS

Retrospective study of children who simultaneously received treatment with VPA and carbapenems between January 2003 and December 2011. Demographic variables, indication of treatment, dose, VPA plasma levels, interactions, clinical manifestations and medical management were analyzed.

RESULTS

28 children with concomitant treatment with both drugs were included in the study. 64.3% were males. 78.6% of the interactions were observed in the Intensive Care Unit. 60.7% of children had been previously treated VPA and its major indication were generalized seizures. Basal plasma levels of VPA were recorded in 53% and at 24 h after admittance in 60%. "40% of basal VPA levels were below therapeutic range prior to the administration of carbapenem. After the introduction of carbapenem 88% of level determinations were below therapeutic range". 54.5% of the patients that were chronically receiving VPA and had good control of epilepsy before admission had seizures during the coadministration. One patient that was on VPA before admission but with bad control of epilepsy worsened, and one patient that acutely received VPA did not achieve seizure freedom. In these cases it was necessary to either increase VPA dose or change to a different antiepileptic drug.

CONCLUSIONS

Little is known about the mechanism of pharmacologic interactions between carbapenems and VPA, but it leads to a reduction in plasma levels that may cause a loss of seizure control, so simultaneous use of both drugs should be avoided when possible. If not, VPA levels should be monitored.

Для цитирования: Miranda Herrero M Concepción, Alcaraz Romero Andrés J, Escudero Vilaplana Vicente, Fernández Lafever Sarah Nicole, Fernández-Llamazares Cecilia Martínez, Barredo Valderrama Estibaliz, Vázquez López María, de Castro Pedro. Pharmacological interaction between valproic acid and carbapenem: what about levels in pediatrics?. European journal of paediatric neurology : EJPN : official journal of the European Paediatric Neurology Society. 2014. DOI: 10.1016/j.ejpn.2014.12.010.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.